Virginia, 2018Flash Flooding and Damaging Winds in Virginia, September 1 to 2, 2018
September 1 to 2, 2018 · NWS RNK · 16 events in 8 counties and zones
A stationary boundary through the Mid-Atlantic into the Mid-Mississippi Valley spawned thunderstorms in the afternoon and evening of August 31st that carried over into the early morning hours of September 1st . 5 inches in a few hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary boundary through the Mid-Atlantic into the Mid-Mississippi Valley spawned thunderstorms in the afternoon and evening of August 31st that carried over into the early morning hours of September 1st . Storms were mainly across the foothills and southside Virginia with radar estimated rainfall of 1 to 2.5 inches in a few hours. Top rain gage reports ending at 0700 EDT on the 1st included 2.28 at Woolwine 3.7 NNE CCR (VA-PR-6), 1.98 at Woolwine COOP (WLWV2), 1.74 at Smith R. Fieldale IFLOWS (SRVV2), 1.50 at Martinsville COOP (MARV2), and 1.11 at Meadows Church IFLOWS (MEAV2). Dissipation of the storms prior to daybreak allowed for enough heating during the day to destabilize the region again for another round of thunderstorms during the afternoon in the same areas near the stationary boundary. The late afternoon storms on the 1st dropped 2-3 inches in a few hours across parts of eastern Campbell, western Charlotte and southern Appomattox counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 31, 11:54 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 31, 11:54 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1254 AM EDT Sat Sep 1 2018
.SYNOPSIS...
For the Labor Day weekend, the front will dissipate as high
pressure along the southeast Atlantic Coast builds over the Mid-
Atlantic region and dominates the weather pattern through the
first full week of September. This will ensure the continuation
of the very warm humid conditions across the forecast area.
&&
.NEAR TERM /THROUGH TODAY/...
Update as of 1245 AM EDT Saturday...
Sending a quick update to include a swath of much higher pops
across areas south of Roanoke given clusters of very strong/slow
moving convection. This along the nose of residual high
instability that was not worked over this afternoon and likely
within some leftover outflow. Models have these showers/storms
fading in the next couple of hours but continue to struggle with
coverage to start so may linger longer until better diurnal
cooling sets in. Otherwise few other changes for now.
Previous update as of 1100 PM EDT Friday...
Just seeing one lone storm near Stoneville, NC. Seeing little
support except some lingering outflow to keep threat of showers
around through the night, but still ample moisture where cannot
rule out isolated showers into the predawn in the piedmont.
Otherwise, still expecting fog to cover the area in the morning
especially across the mountains and foothills where showers
occurred earlier.
Previous early evening discussion...
Looking at less coverage early this evening compared to 24 hours
ago, with main forcing staying well west of our forecast area,
but still some showers/few storms around thanks to instability,
but as we head toward late evening coverage should wane, but
high-res models are not showing a completely precip free night,
with isolated to widely scattered coverage anticipated overnight
east of the Blue Ridge. Adjusted pops to lean toward more threat
in the east overnight, and more fog.
Previous discussion from early afternoon...
Yesterday's storms wiped out a vast majority of the
instabilities over the area with the exception of the Mountain
Empire and Richlands areas. Now that this mornings stratus deck
has lifted, abundant sunshine is once again destabilizing the
environment with most areas seeing CAPE value around 2000 J/KG.
Storms have started over the Mountain Empire and NC High Country
early this afternoon and will spread northward across the rest
of the SW VA/SE WV mountains through this evening. Across the
foothills and piedmont counties, showers and thunderstorms
should arrive later this afternoon and linger deep into the
evening hours. Storms across the entire listening area will be
slow-movers with the potential for isolated stronger cells to
drop an inch or two of rain in an hour.
The upper level ridge in the western Atlantic will continue to
retrograde to the west and over the region tomorrow. Models are
showing a low level easterly flow that will likely result in a
morning stratus deck along and east of the Blue Ridge. For the
afternoon, this easterly flow will aid in the development of
showers and thunderstorms along the Blue Ridge. Mean flow is
once again weak, therefore storms will be slow moving and have
the potential to produce localized flooding.
Above normal temperatures will accompany this upper level
ridge. Saturday will be the coolest of the days this holiday
weekend with low to mid 80s across the mountains and mid to
upper 80s east into the piedmont.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
As of 100 PM EDT Friday...
Region will be under a strong upper ridge through the period.
Little change in air mass will mean warmth and humidity will
continue through Monday. Bias corrected guidance should be close
and will be used as a starting point for highs and lows.
Temperatures will be warm aloft and atmosphere will be somewhat
capped. But still expecting enough heating and instability for
isolated to scattered thunderstorms each afternoon and evening.
Similar to past few days, high precipitable water values and
modest storms motion may result in localized heavy rainfall.
Confidence was above average for all elements.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM EDT Friday...
Very little change in the long wave pattern Tuesday through
Thursday. with a strong upper ridge over the eastern United
States. 500 MB heights will be as high as 597dm over the Mid-
Atlantic region. Little to no surface boundaries or short wave
energy so daytime heating and instability will be the primary
focus for daily thunderstorms. Temperatures will remain above
normal.
Confidence was above average for all elements.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 1250 AM EDT Saturday...
Convective activity will linger across the south roughly between
Roanoke and Danville into the early morning hours before fading.
Thus may include a VCTS mention at both locations given
uncertainty espcly since still rather unstable across southern
sections. Not expecting much in the way of convection elsewhere
but may need to watch KLYH if storms lift north a bit faster
before fading. Otherwise fog will be likely overnight with
stratus as well, but to what extent is in question per some mid
and high cloud coverage at times. Confidence higher in the
mountains for lower cigs than east.
Expect fog/stratus to burn off by 13-14z, with cumulus forming
again in the afternoon but VFR outside any storms as coverage
may be a little more across the Blue Ridge and Piedmont with
some upper support over northern VA to KY. However given low
confidence in any one terminal site seeing a storm, will leave
out mention and see what new model consensus suggests this
morning.
Confidence low on how low visibilities and cigs get tonight,
but higher on sub-VFR at all sites at some point late tonight to
around dawn Saturday.
Extended Discussion...
Subtropical ridge of high pressure is expected to build over the
Mid Atlantic Region this weekend and persist through next week.
Increased warming aloft will lessen the coverage of deep
convection, but there will continue to be at least a daily
threat for isolated to scattered activity...especially over the
mountains where cloud build ups will be most favorable over in
the vicinity of the higher terrain. This occurrence will be tied
to the peak heating part of the day, with little or no activity
otherwise. Early morning fog within the river valleys will also
be common...restrictions to visibility limited for a few hours
each morning around daybreak.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...RCS/WP
NEAR TERM...JH/RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/RCS/WP
Hazardous weather outlook, Aug 31, 2:50 AM EST, 22 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
350 AM EDT Fri Aug 31 2018
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
350 AM EDT Fri Aug 31 2018
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 31, 11:05 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1205 AM EDT SAT SEP 1 2018
NCZ005-VAZ017-032-033-043-010500-
Rockingham-Henry-Franklin-Patrick-Floyd-
1205 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ROCKINGHAM...EAST
CENTRAL FLOYD...HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN
PATRICK COUNTIES AND THE CITY OF MARTINSVILLE...
Until 100 AM EDT.
At 1204 AM EDT, strong thunderstorms extended from Woolwine to Fairy
Stone State Park to near Horse Pasture to near Price to near
Madison. The storms are nearly stationary.
Winds up to 50 mph and small hail are possible with these storms.
Locations impacted include...
Martinsville...
Mayodan...
Madison...
Stoneville...
and Floyd.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3653 8003 3664 8001 3673 8013 3674 8035
3693 8031 3692 8003 3680 7987 3667 7978
3638 7980 3637 8003
TIME...MOT...LOC 0404Z 208DEG 4KT 3678 8030 3679 8008 3667 7997 3657
7989 3638 8002
MBSLocal storm report, Aug 31, 11:44 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 AM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG 5 ESE CHARITY 36.78N 80.13W
09/01/2018 PATRICK VA 911 CALL CENTER
LARGE TREE LIMBS DOWN ALONG HIGHWAY 57.
&&Special weather statement, Aug 31, 11:45 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1245 AM EDT SAT SEP 1 2018
VAZ043-044-010530-
Henry-Pittsylvania-
1245 AM EDT SAT SEP 1 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PITTSYLVANIA AND
SOUTHEASTERN HENRY COUNTIES...
Until 130 AM EDT.
At 1245 AM EDT, a strong thunderstorm was located near Aiken Summit.
the storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Martinsville...
Axton...
Leatherwood...
Swansonville...
and Chatmoss.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3655 7984 3677 7983 3673 7953 3654 7966
3654 7968
TIME...MOT...LOC 0445Z 192DEG 3KT 3661 7975
MBSSpecial weather statement, Aug 31, 11:47 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1247 AM EDT SAT SEP 1 2018
VAZ017-033-010530-
Franklin-Floyd-
1247 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FLOYD AND CENTRAL
FRANKLIN COUNTIES...
Until 130 AM EDT.
At 1246 AM EDT, strong thunderstorms extended from near Endicott to
Ferrum. Movement was north at 10 mph.
Winds up to 50 mph and small hail are possible with these storms.
Locations impacted include...
Rocky Mount...
Boones Mill...
Copper Hill...
Ferrum...
and Terrys Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3684 8007 3685 8009 3685 8010 3687 8023
3687 8025 3686 8026 3687 8030 3708 8028
3711 8018 3711 8016 3712 8012 3715 8010
3711 7973 3682 7994
TIME...MOT...LOC 0446Z 198DEG 9KT 3692 8019 3690 8001
MBSSpecial weather statement, Sep 1, 12:39 AM EST, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
139 AM EDT SAT SEP 1 2018
VAZ016-017-032-043-010615-
Henry-Patrick-Floyd-Carroll-
139 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD...
NORTHEASTERN CARROLL...SOUTHWESTERN HENRY AND CENTRAL PATRICK
COUNTIES...
Until 215 AM EDT.
At 138 AM EDT, strong thunderstorms extended from near Dugspur to
near Spencer. The storms are nearly stationary.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Stuart...
Spencer...
Woolwine...
Bassett...
and Laurel Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3686 8059 3673 7988 3657 7996 3668 8066
TIME...MOT...LOC 0538Z 196DEG 3KT 3676 8059 3666 8003
MBS
Special weather statement, Sep 1, 12:51 AM EST, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
151 AM EDT SAT SEP 1 2018
VAZ044-010630-
Pittsylvania-
151 AM EDT SAT SEP 1 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PITTSYLVANIA COUNTY
AND THE CITY OF DANVILLE...
Until 230 AM EDT.
At 151 AM EDT, strong thunderstorms extended from near Swansonville
to Danville. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Danville...
Blairs...
Swansonville...
Dry Fork...
and Westover Hills.
This includes The following Location Danville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3676 7966 3679 7932 3661 7920 3654 7922
3654 7952
TIME...MOT...LOC 0551Z 260DEG 11KT 3671 7955 3657 7942
MBSEvent by event
8 thunderstorm wind, 5 flash flood, 2 heavy rain, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Franklin
- When
- September 1, 1:00 AM EST
- Where
- Franklin County, 4.15 mi N of Penhook
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.040, -79.630
Thunderstorm winds brought down several trees two miles north of Penhook Palmers Marina.
Thunderstorm Wind, Campbell
- When
- September 1, 2:04 AM EST
- Where
- Campbell County, 0.22 mi SSE of Lynch Station
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 37.147, -79.298
Thunderstorm winds caused substantial damage along Dearing Ford Road in Lynch Station. Numerous trees were brought down and the steeple was blown off of the Bethany Ebenezer United Methodist Church.
Flash Flood, Franklin
- When
- September 1, 2:28 AM EST to 3:28 AM EST
- Where
- Franklin County, 1.1 mi NE of Rocky Mt to 1.26 mi NNE of Rocky Mt
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.013, -79.868
Powder Mill Creek flooded Powder Creek Lane and School Board Road.
Flash Flood, Henry
- When
- September 1, 3:54 AM EST to 4:54 AM EST
- Where
- Henry County, 2.07 mi N of Ridgeway to 2.28 mi N of Ridgeway
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.610, -79.870
Marrowbone Creek flooded parts of Joseph Martin Highway and Greensboro Road.
Heavy Rain, Appomattox
- When
- September 1, 6:00 AM EST to September 2, 6:00 AM EST
- Where
- Appomattox County, Appomattox
- Reported by
- COOP Observer
- Coordinates
- 37.350, -78.830
The COOP station at Appomattox, VA (APXV2) measured 2.92 inches for the 24-hour period ending 700 AM local time on September 2nd. This was the highest ever for the date (the old record was 1.30 inches in 1957) and the 11th highest ever in the month of September. Nearly continuous data back to 1938 exists at this location.
Heavy Rain, Appomattox
- When
- September 1, 6:00 AM EST to September 2, 6:00 AM EST
- Where
- Appomattox County, 60.01 mi SE of Longdale Furnace
- Reported by
- COOP Observer
- Coordinates
- 37.326, -78.827
The COOP station at Appomattox (APXV2) measured 2.92 inches for the 24-hour period ending 700 AM local time on September 2nd. It was the highest rainfall for this date with records dating back to 1937.
Thunderstorm Wind, Botetourt
- When
- September 1, 1:30 PM EST
- Where
- Botetourt County, 1.96 mi NW of Lithia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.497, -79.779
Thunderstorm winds damaged or destroyed several tents at the Beaver Dam Farm Sunflower Festival.
Flash Flood, Buena Vista (C)
- When
- September 1, 2:50 PM EST to 3:50 PM EST
- Where
- Buena Vista (C) County, 2.01 mi NE of Buena Vista to 1.45 mi NE of Buena Vista
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.750, -79.343
A spotter reported running water up to hubcaps on several vehicles on Magnolia Aveune near 22nd and 23rd Streets.
Thunderstorm Wind, Pittsylvania
- When
- September 1, 2:55 PM EST
- Where
- Pittsylvania County, 1.77 mi SE of Motley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.050, -79.330
Thunderstorm winds knocked down a tree three miles southwest of Hurt.
Thunderstorm Wind, Henry
- When
- September 1, 3:18 PM EST
- Where
- Henry County, 2.03 mi ESE of Hilltop
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.686, -79.818
Thunderstorm winds blew over a tree at the intersection of Mount Olivet Road and U.S. Business 58.
Thunderstorm Wind, Henry
- When
- September 1, 3:24 PM EST
- Where
- Henry County, 3.28 mi S of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.573, -80.028
Thunderstorm winds knocked a tree over onto Penns Store Road.
Thunderstorm Wind, Pittsylvania
- When
- September 1, 3:45 PM EST to 3:48 PM EST
- Where
- Pittsylvania County, 2.82 mi SSW of Whitmell to 3.59 mi S of Whitmell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.660, -79.530
Thunderstorm winds brought down a couple of trees from Stony Mill Road to Silver Creek Road.
Thunderstorm Wind, Pittsylvania
- When
- September 1, 3:55 PM EST
- Where
- Pittsylvania County, 0.55 mi E of Whiteoak
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.720, -79.390
Thunderstorm winds brought down a tree three miles north of Blairs.
Lightning, Danville (C)
- When
- September 1, 4:20 PM EST
- Where
- Danville (C) County, 1.31 mi WSW of Danville
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.580, -79.410
Lightning struck a tree and caused damage to the siding on a house.
Flash Flood, Campbell
- When
- September 1, 5:18 PM EST to 6:18 PM EST
- Where
- Campbell County, 2.07 mi N of Morris Church to 0.6 mi NE of Morris Church
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.180, -78.900
The Little Falling River overflowed Morris Church Road (Route 646) southwest of Red House. The road was closed by State Police.
Flash Flood, Appomattox
- When
- September 1, 5:23 PM EST to 6:23 PM EST
- Where
- Appomattox County, 2.06 mi ENE of Hixburg to 3.42 mi W of Hixburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.339, -78.635
Rocks Church Road (SR 620) was closed by flooding near Suanee Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 6, 20188 deaths · 8 events
- Lightning Strike in Florida, September 1, 20181 death · 1 event
- Rip Current in Alabama, September 1, 20181 death · 1 event
- Flash Flooding and Flooding in Iowa, September 1 to 3, 2018$1.6 million · 23 events
- Flash Flooding and Flooding in Iowa, September 1 to 2, 2018$702,000 · 2 in hail · 38 events
- Wildfire in Colorado, September 1 to 30, 2018$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, September 1 to 2, 2018$1.8 million · 2.5 in hail · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2018$605,000 · EF0 · 5 events
- Flooding in Wisconsin, September 1 to 30, 2018$154,000 · 17 events
- Flash Flooding and Flood in Nebraska, September 1 to 3, 2018$140,000 · 60 kt wind · 17 events
- Flash Flooding and Hail in Iowa, September 1, 2018$30,000 · 1 in hail · 36 events
- Damaging Winds and Lightning Strike in Florida, September 1 to 4, 2018$19,000 · 55 kt wind · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 779838, 779847, 777898, 777899, 783262, 787613, 779851, 783249, 779848, 779844, 779840, 779850, 779849, 779852, 783243, 783251.